×

zbMATH — the first resource for mathematics

The chromaticity of wheels with a missing spoke. II. (English) Zbl 0838.05052
Summary: In the previous paper [ibid. 82, No. 2, 209-212 (1990; Zbl 0712.05025)], it was shown that the graph \(U_{n+ 1}\) obtained from the wheel \(W_{n+ 1}\) by deleting a spoke is uniquely determined by its chromatic polynomial if \(n\geq 3\) is odd. In this paper, we show that the result is also true for even \(n\geq 4\) except when \(n= 6\) in which case, the graph \(W\) given in the paper is the only graph having the same chromatic polynomial as that of \(U_7\). The relevant tool is the notion of nearly uniquely colorable graph.

MSC:
05C15 Coloring of graphs and hypergraphs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Chao, C.Y.; Whitehead, E.G., Chromatically unique graphs, Discrete math., 27, 171-177, (1979) · Zbl 0411.05035
[2] Chia, G.L., The chromaticity of wheels with a missing spoke, Discrete math., 82, 209-212, (1990) · Zbl 0712.05025
[3] Chia, G.L., On the join of graphs and chromatic uniqueness, J. graph theory, 19, 251-261, (1995) · Zbl 0819.05027
[4] Farrell, E.J., On chromatic coefficients, Discrete math., 29, 257-264, (1980) · Zbl 0443.05041
[5] Koh, K.M.; Teo, K.L., The search for chromatically unique graphs, Graphs combin., 6, 259-285, (1990) · Zbl 0727.05023
[6] Read, R.C., An introduction to chromatic polynomials, J. combin. theory, 4, 52-71, (1968) · Zbl 0173.26203
[7] Whitehead, E.G.; Zhao, L.-C., Cutpoints and the chromatic polynomial, J. graph theory, 8, 371-377, (1984) · Zbl 0551.05041
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.